CSN Login
Members Online: 4

You are here

HAND & FOOT SYNDROME

lp1964's picture
lp1964
Posts: 1150
Joined: Jun 2013

I'm wondering if any of you had hand and foot syndrome from Xeloda.

What did you do to prevent it?

How did you treat it?

I expect my anal area to be very sore from possible diarrhea and the radiation. What should I do about it?

Also,

How big of an area of burn irritation should I expect from radiation?

Thank you,

Laz

Marynb
Posts: 1134
Joined: Aug 2012

What is Xeloda? The area of burning for me was like a pair of hip hugger shorts. I hope you have a handheld shower. I used that to soothe and also to keep clean. I kept the area dry and did not use any lotions. Any residue of soap or lotion will increase burns from radiation. By keeping the area clean and dry, the burns will heal faster. It seems to me that people who used creams or other topical lotions suffered more serious burns. Also, a sitz bath is a good thing to use for a sore bottom. Soaking a couple times a day is helpful. Good luck. You are in my prayers.

mp327's picture
mp327
Posts: 3682
Joined: Jan 2010

This is a drug taken orally that is converted into 5-FU, which is the chemo drug that most of us received.  Since I had 5-FU, I'm not familiar with it or hand & foot syndrome.  I was burned not only in the anal area but also my inner thighs.  There are various topical things that can be prescribed for you to ease the pain from the burns.  Your doctor would be the best person to ask.  I was given Silver Sulfadiazine.

Phoebesnow
Posts: 516
Joined: Apr 2011

You might find the colorectal board has info about hand andfoot syndrome.

Subscribe to Comments for "HAND & FOOT SYNDROME"